... "time release" tablets show up in their bowel movement? I would think that this is not helping if its going right through me!
Hi gnelu, well in all the time I have taken Metformin I can say that I have never had a tablet or half a tablet show up in my stool. I imagine it probably isn't doing much for you if it just passes right through you. Has this happened more than once? How long have you been taking Metformin?
Yes,this is normal.It used to happen to me alot.Freaked me out at first.It only happens with the extended release.I went back to regular Metformin.My Physician said the XL,was easier to tolerate.Maybe for some people,but definately not me.Always gave me stomach issues.But the regular Metformin does not make my stomach hurt as much as the other.I have been taking Metformin since I was diagnosed with type 2 diabetes in 2007.But anyway,the answer for your question is it totally normal.Hope this helped.
Yes, sometimes this happens with time released medications. Don't worry, the medication is still absorbed in your system. It is just the shell that passes into your stool. My doctor informed me of this when she prescribed one of my meds that is time released so that I wouldn't be surprised about it or concerned that it wasn't being absorbed. It also often mentions this in the information leaflet that comes with time released medications.
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Diabetes, Type 2 - I have taken metformin on and off and each time I have severe bowel disturbances?
Posted 13 Oct 2009 • 4 answers
Posted 29 Jan 2014 • 4 answers
Posted 15 Jun 2016 • 1 answer
Posted 31 Jul 2016 • 1 answer
Posted 11 days ago • 0 answers